MAUDE Adverse Event Report: CAREFUSION 303, INC. BD PYXIS¿ ANESTHESIA STATION 4000; AUTOMATED DISPENSING CABINET

CAREFUSION 303, INC. BD PYXIS¿ ANESTHESIA STATION 4000; AUTOMATED DISPENSING CABINET
Model Number 338
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial medical device report (mdr) is being submitted late due to a retrospective review conducted through capa 10308384.The delay in submitting this mdr is due to the thorough and detailed nature of the retrospective review process.This process was essential to accurately capture all relevant data and ensure the integrity of our reporting.As recommended, we have included the capa reference for the retrospective review in the additional manufacturer narrative section.A review of the complaint history for sn (b)(6) was performed in salesforce which did not locate similar complaints with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from the date of manufacture, 01-aug-2014 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Upon investigation of the actual device used in this incident, it was determined that the station was not communicating, and the device was offline.A field service engineer found that the network cable needs to be replaced.The hospital information technology department resolved port and virtual local area network communication issue.After waiting for the room to become available, network and cable connections were fixed, the station began communicating with the console, rebooted multiple times, and the ip address was verified.The system functioned as intended after the field service engineer troubleshot the device.
 
Event or Problem Description
It was reported by the customer that a bd pyxis¿ anesthesia station 4000 was not communicating, and device was in offline.The customer tried to reboot and recover, but the issue persisted.The customer added this malfunction caused a delay in dispensing the medication to the patient since they had to get the medications from another station.There were no adverse events or injuries reported based on this incident.

Brand Name
BD PYXIS¿ ANESTHESIA STATION 4000
Common Device Name
AUTOMATED DISPENSING CABINET
Manufacturer (Section D)
CAREFUSION 303, INC.
10020 pacific mesa blvd.
san diego CA 92130
Manufacturer (Section G)
CAREFUSION 303, INC.
10020 pacific mesa blvd.
san diego CA 92130
Manufacturer Contact
brett wilko
10020 pacific mesa blvd.
san diego, CA 92130
MDR Report Key21908796
Report Number2016493-2025-76312
Device Sequence Number4221784
Product Code BRY
UDI-Device Identifier10885403477829
UDI-Public(01)10885403477829
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number338
Device Catalogue Number338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2022
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown